So I haven't had a lot of luck with the doctors I've seen, but maybe someone can help me. For starters, I'm a woman in my mid-twenties. I am overweight, but active.
If you go down the list of hypothyroid, I have a good number of the symptoms:
Dry, brittle hair and fingernails
Low body temperature (typically around 96.7 or so)
and, of course, I've had my thyroid tested and there's nothing that shows up as wrong.
I've had all this for quite some time now. I understand that the joint pain is possibly related the weight gain (though I have, in the past, lost significant amounts of weight and it has had no effect on my joints). Although, how my weight makes my wrists and elbows achy, I don't know.
And now there's something new. I seem to have had a marked decrease in the amount of body hair I have. Sounds great, right? I don't have to shave as much. But really, it's kind of disturbing. It seems to mostly be affecting the body hair that becomes more pronounced in puberty. I don't notice any decrease in the hair on my head, but I definitely have less armpit hair. And there is no hair on my thighs anymore, not even peach fuzz. The hair on my lower legs and pubic area has significantly decreased as well.
It's starting to freak me out. I wasn't an overly hairy person to begin with, but the fact that I can go 2 weeks without shaving my pits and you can't see anything in the mirror? Creepy. I have female friends who, if they go that long, look like they have Don King in a headlock. For what it's worth, my menstrual cycles are normal, but I'm on HBC, so that might have something to do with it (and when I was not on HBC, which hasn't been for many years now, I was always like clockwork).
Thanks in advance!
Recognize the risks associated with Crohn’s disease.
Did you know that one in six US adults has high cholesterol?
Know the five types of psoriasis and how to spot flares.
Newer diabetes treatments can suppress appetite and aid weight loss.
Try these tips to get your salivary glands back into action.
Constipation is a common side effect of opioid and narcotic pain medicines.
Is it sensitive skin or something else?